Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the conjugacy problem for $ F/R\sp{\prime} $

Author: C. K. Gupta
Journal: Proc. Amer. Math. Soc. 85 (1982), 149-153
MSC: Primary 20F10; Secondary 03D40, 20F05
MathSciNet review: 652430
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F/R$ be a finitely generated recursively presented group with the solvable conjugacy problem and the solvable power problem. The conjugacy problem for $ F/R'$ when $ F/R$ is torsion free has been solved by Remeslennikov and Sokolov (Algebra and Logic 9 (1970), 342-349). In this note we prove that $ F/R'$ has the solvable conjugacy problem even when $ F/R$ is not torsion free. This allows us, in particular, to conclude the solvability of the conjugacy problem for $ F/[{F^n},{F^n}]$ in terms of the conjugacy problem for $ F/{F^n}$.

References [Enhancements On Off] (What's this?)

  • [1] S. I. Adian, The Burnside problem and identities in groups, Springer-Verlag, New York, 1979. MR 537580 (80d:20035)
  • [2] C. K. Gupta and N. D. Gupta, Generalized Magnus embeddings and some applications, Math. Z. 160 (1978), 75-87. MR 0486156 (58:5937)
  • [3] M. Hall, Jr., The theory of groups, Macmillan, New York, 1959. MR 0103215 (21:1996)
  • [4] W. Magnus, On a theorem of Marshall Hall, Ann. of Math. (2) 40 (1939), 764-768. MR 0000262 (1:44b)
  • [5] J. Matthews, The conjugacy problem in wreath products and free metabelian groups, Trans. Amer. Math. Soc. 121 (1966), 329-339. MR 0193130 (33:1351)
  • [6] V. N. Remeslennikov and V. G. Sokolov, Some properties of a Magnus embedding, Algebra and Logic 9 (1970), 342-349. MR 0292920 (45:2001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F10, 03D40, 20F05

Retrieve articles in all journals with MSC: 20F10, 03D40, 20F05

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society